MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number SG3+1816
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: requested, unknown.A2: age or date of birth: requested, unknown.A3a: sex: requested, unknown.A3b: gender: n/a.A4: weight: requested, unknown.A5: ethnicity: requested, unknown.A6: race: requested, unknown.B3: date of event: requested, unknown.D4: catalog #: potential product codes.: sg3+1816, sg3+1916.D4: lot #: requested, unknown.D4: expiration date: requested, unknown.D4: udi: potential udi's: (b)(4).D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: establishment name: requested, unknown.E1: establishment address: requested, unknown.E1: reporter name: requested, unknown.E1: phone number: requested, unknown.E3: occupation: requested, unknown.H4: device manufacture date: requested, unknown.The details of the actual condition were not determined as the actual sample was not available for evaluation.Since the lot number is unknown, current lots of sg3+1816 and sg3+1916 were evaluated for functional test.All samples passed the sheath activation, deactivation, and component fit tests.The associates are tasked to perform specific functions throughout the manufacturing process undergo training and qualification.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Prior to proceeding to the next process, the hub, cannula, and collar are pressed into the protector wherein a photoelectric sensor detects if the height of the protector is correct.The sg3 collar machines run under validated parameters.Our safety needle features a hinged safety sheath attached to the needle hub.The safety sheath contains two locking mechanisms, the sheath tooth-cannula, and sheath wings-collar which are simultaneously activated when manually pressed over the needle immediately after use and just before disposal to minimize the possibility of sharps injury.The collar and sheath undergo an initial product inspection check (ipic) before mass production, during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure that the collar and sheath are in good condition.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities on the sheath and collar that may cause issues during sheath activation.The assembly status of the safety needle, including sheath collar fitting and any damaged parts that may impact product function, is being confirmed.The critical locking part of the sg3 product is checked for defects such as short shot, sheath collar fitting, and over or under insertion of the collar into the hub.We have functional tests conducted to confirm that our products are free of defects that would lead to difficulty or failure of device activation.We perform safety sheath activation during sg assembly inspection and outgoing inspection of finished products.During the component fit test, we also check that the sheath lugs are securely attached to the collar ear.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.The product's instructions for use (ifu) provide detailed instructions for using the sg3 safety needle device, including warnings to prevent needle sticks.From the previous two fiscal years to the present, we received twenty-nine (29) complaints about the same issue, the cause of which was not identified as related to our product or the manufacturing process.Based on the investigation, we cannot determine the cause of the problem.Limited information was provided on the complaint.The actual sample is also unavailable for further investigation, and no retention samples or lot history files from the reported lot were checked since the complaint lot number was unknown.We have routine inspections to check the condition of the products.The components that are critical to the product's safety activation are routinely checked to ensure that no defects occur that could result in sheath activation issues and needlesticks.We perform an outgoing inspection prior to shipment to ensure the overall condition of the needles.Our process is assured, and the complaint is unrelated to our manufacturing process.We recommend following the instructions for use (ifu) for proper use of the sg3 needle, including cautions, precautions, and warnings to avoid needlesticks.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description
The user facility reported that the healthcare provider was distracted during the needle locking process, causing it to slip.Consequently, the provider's left pointer finger was cut by the needle following the administration of sublocade to an hiv positive patient.The provider remarked that the locking system was too tight.The reported incident did not result in patient injury or medical or surgical intervention.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna, binan
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key20211792
Report Number3003902955-2024-00046
Device Sequence Number20797864
Product Code FMI
UDI-Device Identifier34806017510702
UDI-Public34806017510702
Combination Product (Y/N)N
PMA/510(K) Number
K152362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSG3+1816
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Initial Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUBLOCADE INJECTION UNSPECIFIED.
Patient SexUnknown